Missouri, 2005

Hail in Missouri, September 19, 2005

September 19, 2005 · NWS EAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 19, 9:15 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 19, 9:15 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 AM CDT MON SEP 19 2005

.DISCUSSION...
ISOLATED SHOWERS AND STORMS TRYING TO DEVELOP IN THE VICINITY OF THE
FRONT AS NOSE OF UPPER JET MOVES OUT OF SOUTHEAST NEBRASKA INTO
WESTERN IOWA. VERY WEAK LOW LEVEL CONVERGENCE ALONG THIS FRONT IS
KEEPING THIS INITIAL DEVELOPMENT FROM BECOMING TOO WIDESPREAD...BUT
STILL THINK ACTIVITY WILL BE INCREASING THIS AFTERNOON AS FRONT
MOVES INTO LESS CAPPED ENVIRONMENT ACROSS NORTH CENTRAL MISSOURI
BACK TO AROUND KANSAS CITY AREA.  WILL PULL POPS FURTHER NORTH FOR
THIS MORNING TO COVER CURRENT ACTIVITY.

PC

&&

.PREV DISCUSSION...
410 AM CDT MON...
CLEAR SKIES ACROSS THE FORECAST AREA IN THE WAKE OF CONVECTION
OVERNIGHT.  ALTHOUGH THE MODELS ARE FAIRLY CONSISTENT WITH THE
STRENGTH AND PLACEMENT OF MAJOR FEATURES...THE THUNDERSTORM ACTIVITY
CURRENTLY TO THE NORTH AND EAST OF THE FORECAST AREA IS MORE
ACCURATELY REPRESENTED BY THE GFS.

WENT NEAR GUIDANCE TEMPS WITH THE EXCEPTION OF TODAY.  WITH LITTLE
CLOUD COVER TO INHIBIT HEATING...DECIDED TO BUMP UP TEMPS.  AT THE
UPPER LEVELS...A FLAT RIDGE IS IN PLACE OVER THE CENTRAL U.S.
THROUGH THE NEAR TERM.  SHORTWAVES PUSHING ACROSS THE RIDGE WARRANT
SMALL POPS...ALTHOUGH MOISTURE RETURN DOES NOT BEGIN UNTIL
WEDNESDAY.  BEST CHANCES FOR PRECIP TODAY WILL BE IN THE SOUTHERN
PORTION OF THE FORECAST AREA WHERE DAYTIME HEATING WILL BE THE
GREATEST AND THE ATMOSPHERE WILL EXPERIENCE THE HIGHEST DEGREE OF
DESTABILIZATION DUE TO THE BOUNDARY. AN AXIS OF MOISTURE AND
INSTABILITY SETS UP ALONG THE KS-MO BORDER ON WEDNESDAY SO INCREASED
POPS SLIGHTLY. WITH MARGINAL MOISTURE...DECIDED AGAINST ALSO
INCREASING QPF.

TM

410 PM CDT SUN...
SHORT TERM FOCUS ON THUNDERSTORM CHANCES TONIGHT AND MONDAY. WARM
FRONT THAT HAS BEEN SLOW TO LIFT THROUGH FORECAST AREA THIS
AFTERNOON...FINALLY ON THE MOVE AND SHOULD BE ORIENTED NORTHWEST TO
SOUTHEAST FROM NORTHEAST KANSAS INTO CENTRAL MISSOURI EARLY THIS
EVENING. UPPER LEVEL FEATURES A BIT COMPLICATED WITH TWO SHORT WAVES
IN FLOW...ONE CURRENTLY MOVING INTO EASTERN NEBRASKA HELPING TO KICK
OFF CONVECTION THERE...AND SECOND WAVE JUST TO ITS WEST MOVING INTO
NORTHERN PLAINS. THIS INITIAL WAVE QUICKLY MOVES TO THE NORTHEAST
THIS EVENING...AND A SURFACE WAVE THAT HAS DEVELOPED IN CENTRAL
KANSAS WILL MOVE NORTHEAST INTO IOWA AS THIS UPPER WAVE MOVES OFF.
THIS SHOULD HELP TO PULL THE WARM FRONT FURTHER TO THE NORTH AS THE
EVENING PROGRESSES AND SHOULD HELP FOCUS ANY THUNDERSTORM
DEVELOPMENT MORE INTO NORTH CENTRAL MISSOURI LATER TONIGHT.  COLD
FRONT ASSOCIATED WITH THIS SURFACE LOW WILL LIKELY WAIT FOR THE
SECONDARY UPPER WAVE TO FINALLY PUSH INTO THE AREA MONDAY MORNING.
THINK THIS INITIAL SYSTEM WILL LEAVE ENOUGH SUBSIDENCE IN ITS WAKE
TO QUELL ANY STORM REDEVELOPMENT IN NORTHWEST MISSOURI BUT AS THIS
FRONT MOVES FURTHER SOUTH DURING THE MORNING...REDEVELOPMENT WILL BE
POSSIBLE ALONG THIS BOUNDARY...SO WILL LEAVE CHANCE POPS RUNNING
FROM AROUND KANSAS CITY...THROUGH KIRKSVILLE...SOUTHWARD.

ONCE FRONT MOVES SOUTH OF AREA MONDAY AFTERNOON...SHOULD SEE SOME
DRY WEATHER RETURN FOR TUESDAY...BUT LATE TUESDAY NIGHT...ALREADY
WILL BE SEEING A RETURN FLOW WITH ISENTROPIC LIFT INTO EASTERN
KANSAS AND WESTERN MISSOURI...SO WILL PUT SOME LOW POPS INTO THOSE
AREAS.

PC

EXTENDED RANGE FORECAST CONTINUES TO REMAIN A CHALLENGE. DECIDED TO
UP POPS TO THE CHANCE CATEGORY TUESDAY NIGHT INTO WEDNESDAY. STRONG
ISENTROPIC LIFT NOTED ON THE 310K SURFACE FROM BOTH THE NAM AND GFS.
NAM VERY DRY IN THE LOWER TO MID LEVELS THOUGH...WITH A SIGNIFICANT
DISPARITY NOTED BETWEEN THE NAM (-3 TO -6C) AND THE GFS (12 TO 15C)
AT 12Z WEDNESDAY MORNING. WE WILL SEE SOME DRYING WITH SURFACE HIGH
PRESSURE RIDGING IN TUESDAY INTO WEDNESDAY...AND FEEL A COMPROMISE
BETWEEN THE TWO WOULD BE THE WAY TO GO. THAT WOULD INDICATE
SUFFICIENT MOISTURE FOR THIS LIFT TO TAP FOR SCATTERED STORMS.

ACTIVE PATTERN TO PERSIST INTO THE END OF THE WEEK ACROSS THE
CONUS...AS UPPER LEVEL RIDGE SLOWLY ERODES WITH INCREASING WESTERLY
FLOW IN THE MID-LATITUDES. GFS HINTS AT DIRTY FLOW AROUND THE
NORTHERN PERIPHERY OF THE WEAKENING RIDGE...AND WHILE SLIM CHANCES
FOR RAIN MAY BE POSSIBLE...OUR BEST CHANCES ARE TIED TO MUCH
STRONGER SHORTWAVE AND ATTENDANT FRONT FRIDAY EVENING...AND
RESULTANT RETURN FLOW SATURDAY IN ITS WAKE. ALSO INTRODUCED A SLIGHT
CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. COMBINATION OF
FRONTAL PASSAGE...AND THE GFS POSITION OF THE REMNANTS OF WHAT IS
CURRENTLY TROPICAL DEPRESSION EIGHTEEN COULD COMBINE FOR A DECENT
RAIN CHANCE. HOWEVER...DO NOT WISH TO COUNT ON SUCH A SCENARIO OUT
SEVEN DAYS

MH
&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Sep 19, 11:57 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT MON SEP 19 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT EXTENDING FROM NEAR UNIONVILLE...TO CAMERON TO
LEAVENWORTH KANSAS WILL BE MOVING SOUTH WITH TIME THIS AFTERNOON.
INITIALLY...ELEVATED THUNDERSTORMS WILL BE OCCURRING BEHIND THIS
FRONT...A FEW MAY BE SEVERE WITH LARGE HAIL. THUNDERSTORMS ARE ALSO
EXPECTED TO DEVELOP ALONG THE FRONT FROM AROUND KANSAS
CITY...NORTHEAST THROUGH KIRKSVILLE AND MACON. THESE STORMS WILL HAVE
THE POTENTIAL OF PRODUCING SEVERE WEATHER...INCLUDING LARGE HAIL AND
DAMAGING WINDS. THE FRONT IS EXPECTED TO BE SOUTH OF THE OUTLOOK AREA
BY MID EVENING...WITH THUNDERSTORMS ENDING BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT IS EXPECTED TO DROP DOWN FROM IOWA INTO NORTHERN
MISSOURI ON FRIDAY...AND THEN RETREAT BACK TO THE NORTH AGAIN ON
SATURDAY. AT THIS TIME...THE DAY WITH THE BEST CHANCES FOR
THUNDERSTORMS IS FRIDAY AND MAINLY IN NORTHEAST MISSOURI.
HOWEVER...THE PATH OF TROPICAL SYSTEMS IN THE GULF WILL HAVE AN
INFLUENCE ON THE EVENTUAL TIMING OF THE FRONT TO OUR NORTH...SO THERE
IS A POSSIBILITY THAT STORMS MAY OCCUR THROUGH THE WEEKEND AS WELL IF
THE FRONT STALLS ACROSS KANSAS AND MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON MAINLY ALONG AND
NORTH OF I-70.

27

In the hours before

Special weather statement, Sep 19, 10:20 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 AM CDT MON SEP 19 2005

MOZ004>006-191645-
GENTRY-HARRISON-MERCER-
1120 AM CDT MON SEP 19 2005

...SIGNIFICANT WEATHER ALERT FOR CENTRAL HARRISON...NORTHEASTERN
GENTRY AND WESTERN MERCER COUNTIES UNTIL 1145 AM CDT...

AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM JUST NORTHEAST OF
ALBANY TO RIDGEWAY TO CAINESVILLE. THESE STORMS ARE MOVING EAST AT
40 MPH.

PEOPLE IN HARRISON AND MERCER COUNTIES...INCLUDING THE CITIES OF NEW
HAMPTON...RIDGEWAY AND CAINSVILLE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

HUDSON
Special weather statement, Sep 19, 11:34 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT MON SEP 19 2005

MOZ003-005-191800-
HARRISON-WORTH-
1234 PM CDT MON SEP 19 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN HARRISON AND SOUTHEASTERN
WORTH COUNTIES UNTIL 100 PM CDT...

AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
WIND GUSTS TO 50 MPH. THIS STORM WAS LOCATED NEAR ALLENDALE...OR 16
MILES NORTHWEST OF BETHANY...AND MOVING EAST AT 45 MPH.

PERSONS SOUTH OF HATFIELD AND IN THE EAGLEVILLE AREAS ARE IN THE
PATH OF THIS INTENSE STORM.

PEOPLE IN HARRISON AND WORTH COUNTIES...INCLUDING THE CITIES OF
EAGLEVILLE AND BLYTHEDALE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

HUDSON
Local storm report, Sep 19, 11:49 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HAIL             5 W EAGLEVILLE          40.47N 94.08W
09/19/2005  1.25 INCH        HARRISON           MO   AMATEUR RADIO

&&

GA
Special weather statement, Sep 19, 11:57 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT MON SEP 19 2005

KSZ025-102>105-MOZ004>008-012>017-020>025-028>033-037
-200100-
ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS-
WYANDOTTE KS-ADAIR MO-ANDREW MO-BUCHANAN MO-
CALDWELL MO-CARROLL MO-CHARITON MO-CLAY MO-CLINTON MO-
DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO-
JACKSON MO-LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-
PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-SCHUYLER MO-
SULLIVAN MO-
1257 PM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
800 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 5 COUNTIES

IN EAST CENTRAL KANSAS

JOHNSON KS

IN NORTHEAST KANSAS

ATCHISON KS           DONIPHAN              LEAVENWORTH
WYANDOTTE

IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES

IN NORTH CENTRAL MISSOURI

CALDWELL              CARROLL               CHARITON
DAVIESS               GRUNDY                HARRISON
LINN MO               LIVINGSTON            MACON
MERCER                PUTNAM                RANDOLPH
SULLIVAN

IN NORTHEAST MISSOURI

ADAIR                 SCHUYLER

IN NORTHWEST MISSOURI

ANDREW                BUCHANAN              CLINTON
DEKALB                GENTRY

IN WEST CENTRAL MISSOURI

CLAY                  JACKSON               PLATTE
RAY

THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BETHANY...
BROOKFIELD...CAMERON...CARROLLTON...CHILLICOTHE...
EXCELSIOR SPRINGS...GALLATIN...INDEPENDENCE...KANSAS CITY...
KANSAS CITY...KEYTESVILLE...KINGSTON...KIRKSVILLE...LA PLATA...
LANCASTER...LEAVENWORTH...LIBERTY...MACON...MILAN...MOBERLY...
OLATHE...OVERLAND PARK...PARKVILLE...PLATTE CITY...PLATTSBURG...
PRINCETON...RICHMOND...SAVANNAH...ST. JOSEPH...TRENTON...
TROY AND UNIONVILLE.
Special weather statement, Sep 19, 11:57 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT MON SEP 19 2005

KSZ025-102>105-MOZ004>008-012>017-020>025-028>033-037-200100-
ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS-
WYANDOTTE KS-ADAIR MO-ANDREW MO-BUCHANAN MO-
CALDWELL MO-CARROLL MO-CHARITON MO-CLAY MO-CLINTON MO-
DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO-
JACKSON MO-LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-
PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-SCHUYLER MO-
SULLIVAN MO-
1257 PM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
800 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 5 COUNTIES

IN EAST CENTRAL KANSAS

JOHNSON KS

IN NORTHEAST KANSAS

ATCHISON KS           DONIPHAN              LEAVENWORTH
WYANDOTTE

IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES

IN NORTH CENTRAL MISSOURI

CALDWELL              CARROLL               CHARITON
DAVIESS               GRUNDY                HARRISON
LINN MO               LIVINGSTON            MACON
MERCER                PUTNAM                RANDOLPH
SULLIVAN

IN NORTHEAST MISSOURI

ADAIR                 SCHUYLER

IN NORTHWEST MISSOURI

ANDREW                BUCHANAN              CLINTON
DEKALB                GENTRY

IN WEST CENTRAL MISSOURI

CLAY                  JACKSON               PLATTE
RAY

THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BETHANY...
BROOKFIELD...CAMERON...CARROLLTON...CHILLICOTHE...
EXCELSIOR SPRINGS...GALLATIN...INDEPENDENCE...KANSAS CITY...
KANSAS CITY...KEYTESVILLE...KINGSTON...KIRKSVILLE...LA PLATA...
LANCASTER...LEAVENWORTH...LIBERTY...MACON...MILAN...MOBERLY...
OLATHE...OVERLAND PARK...PARKVILLE...PLATTE CITY...PLATTSBURG...
PRINCETON...RICHMOND...SAVANNAH...ST. JOSEPH...TRENTON...
TROY AND UNIONVILLE.
Local storm report, Sep 19, 12:09 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
109 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     HAIL             GENTRY                  40.33N 94.42W
09/19/2005  1.00 INCH        GENTRY             MO   EMERGENCY MNGR

&&

GA

The radar

The Des Moines radar (KDMX), 166 km away, was scanning. The volume nearest the first event began at 18:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gentry

When
September 19, 12:09 PM CST
Where
Gentry County, Gentry
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.333, -94.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476285.